Texas, 2007

Damaging Wind in Texas, May 27, 2007

May 27, 2007 · NWS CRP · 1 event in 1 county or zone

Straight-line thunderstorm winds resulted in swath of damage across south-central Jim Wells county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Straight-line thunderstorm winds resulted in swath of damage across south-central Jim Wells county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 27, 3:25 PM CST, 1 hour 27 minutes earlier.

Area forecast discussion, May 27, 3:25 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
425 PM CDT SUN MAY 27 2007

.SHORT TERM (TONIGHT AND MONDAY)...LINE OF TSTMS HAS DEVELOPED
ALONG AN OUTFLOW BOUNDARY THAT MOVED OUT OF MEXICO WITH HELP OF
UPR TROUGH FM W TX TO RIO GRANDE VALLEY. TOUGH TO SAY HOW MUCH
THIS WILL HOLD TOGETHER AS IT MOVES INTO AREA THAT HAS BEEN WORKED
OVER MUCH OF THE DAY. HOWEVER...BASED ON TRENDS...THE EAST MVMT
AT 25 KNOTS...AND THE HELP OF THE UPR TROUGH THINK THERE IS A GOOD
CHC THE LINE WILL HOLD TOGETHER AT LEAST TO SOME DEGREE AS IT
APPROACHES THE COAST. IF CURRENT SPEED PERSISTS...THE LINE WILL BE
NEAR A VCT TO NAS LINE AROUND 00Z. THEREFORE NOT SHOWING HIGH
OVERNIGHT POPS ACROSS AREAS EAST OF THIS LINE. HAVE CANCELLED THE
FFA FOR THE FAR WRN 2 COS BEHIND THE LINE...KEPT IT UNTIL 6 PM FOR THE
ERN RIO GRANDE PLAINS COS AND EXTENDED IT UNTIL 9 PM FOR THE
COASTAL BEND BASED ON EXPECTED MVMT OF THE LINE OF TSTMS. THINGS
SHOULD TAPER OFF OVERNIGHT...BUT STILL EXPECT SCT POPS AGAIN ON
MON GIVEN STILL MOIST AND UNSTABLE ATMOSPHERE WITH LITTLE TO NO
CAP. SHOWING LOWER RAINFALL CHCS AND MORE SCT COVERAGE ON MON
GIVEN WEAKER DYNAMIC LIFT. SHOULD BE MORE OF A TYPICAL SEA BREEZE
DAY AS WELL...W/ JUST ISOLD HEAVIER AMOUNTS MAINLY ACROSS INLAND
AREAS...THEREFORE DO NOT THINK A FFA WILL BE REQUIRED FOR MON.

&&

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...COULD BE ISOLD CONVECTION
LINGERING INTO THE EARLY EVENING HOURS ON MON...BUT ACTIVITY SHOULD
DIMINISH RATHER QUICKLY AFTER SUNSET. THE LAST PIECE OF ENERGY WILL
SWING THRU THE MID/UPR TROF ACROSS TX ON TUE. APPEARS SOME OF THIS
ENERGY COME FROM UPR LVL LOW CURRENTLY OVER FOUR CORNERS...WHICH
MODELS MAY NOT BE HANDLING POSITIONING OF CORRECTLY IN THE SHORT
TERM. AT ANY RATE BEST CHANCE ON TUE WILL BE ACROSS THE NRN AND NE
CWA WHERE MOISTURE...INSTABILITY AND ACCENT IS GREATEST. WILL GRADE
POPS FROM 40 ACROSS THE NE TO 10 ACROSS THE RIO GRANDE PLAINS.
BY WED MEAN TROF AXIS IS W OF THE RGN...AND FEEL MAIN THREAT WILL BE
WELL NE OF THE AREA.

BEYOND WED FORECAST CONFIDENCE HEADS SOUTH. MODELS ARE STILL IN
CONSIDERABLE DISAGREEMENT WITH EVOLUTION OF UPR LVL TROF OR LOW
ACROSS THE N-CNTL U.S. MIDWEEK...AND HOW FAR SOUTH ASSOC COLD FRONT
MAKES IT. HPC FEELS 12Z OPR GFS IS AN OUTLIER...AND THEY HAVE TAKEN
A BLEND OF SEVERAL THINGS FOR THE EXTENDED. HPC SFC PROGS STILL CONT
TO BRING FRONT THRU THE AREA LATE...AT A SLIGHTLY SLOWER PACE THU
AND FRI...AND THEN WASHES IT OUT. FOR CONSISTENCY WILL CONT TO SHOW
A WIND SHIFT ACROSS THE AREA AND SLIGHT CHANCE FOR PRECIP...WITH NOT
MUCH IMPACT ON TEMPS. ON THE TOPIC OF TEMPS...GFS MOS SHOWS A
CONSIDERABLE WARM UP WED THRU SUN. GIVEN ALL THE RAINFALL THAT HAS
FALLEN ACROSS THE AREA FRI AND NOW TODAY SOILS WILL BE PRETTY
SATURATED...AND AS A RESULT THESE TEMPS MAY BE A COUPLE OF DEGS TO
WARM. HAVE UNDERCUT THE GFS MOS BY A COUPLE OF DEGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  85  71  84  72  /  40  40  20  20  10
VICTORIA          68  83  68  84  69  /  50  50  20  40  10
LAREDO            73  92  74  93  74  /  20  20  20  10  10
ALICE             69  88  69  87  71  /  30  40  20  10  10
ROCKPORT          74  83  73  83  74  /  50  40  20  20  10
COTULLA           68  87  69  90  71  /  30  20  20  10  10
KINGSVILLE        69  87  70  87  72  /  30  40  20  10  10
NAVY CORPUS       75  83  73  83  75  /  40  40  20  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: DUVAL...JIM WELLS...LIVE OAK...MCMULLEN.

     FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...KLEBERG...
     NUECES...REFUGIO...SAN PATRICIO...VICTORIA.

GM...NONE.

&&

MJG/88...SHORT TERM
JR/76...LONG TERM
Hazardous weather outlook, May 27, 4:57 AM CST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
557 AM CDT SUN MAY 27 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-281100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
557 AM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL AND FLOODING ARE
POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ON
MONDAY...WITH LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING.
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL DECREASE TUESDAY
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/81

The radar

The Corpus Christi radar (KCRP), 72 km away, was scanning. The volume nearest the first event began at 22:52 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jim Wells

When
May 27, 4:52 PM CST to 4:57 PM CST
Where
Jim Wells County, 2.99 mi NW of Palito Blanco to 1.32 mi ESE of Palito Blanco
Measured
61 kt (70 mph) estimated gust
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
27.611, -98.215

NWS storm survey concluded damage in and around Palito Blanco was the result of straight-line winds estimated at 60-70 mph. The damage path was approximately 2 miles wide and 4 miles long, beginning 2 miles northwest of Palito Blanco and ending roughly 2 miles southeast of Palito Blanco. The damage consisted primarily of large broken tree limbs, and a few uprooted trees. Several traffic sign poles made of fiberglass were broken off at their bases. Some sheet metal damage to the roof of an open barn was observed. The roof was partially blown off of one mobile home in Palito Blanco. Crops were blown down flat in a few fields. All debris throughout the damage swath was lying in the southeast direction.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23667.